I have a 3 1/2 year old German Wire Haired Pointing Griffin. Noticed over the past couple days that he has lost quite a bit of weight. Hip bones showing, scull more noticeable. Never has been over-weight....He also won't touch the dog food he has been eating for the past 3 years. Has been drinking quite a lot.
Welcome to the forum...Any change in eating & especially excessive DRINKING warrants a Vet visit ASAP.....There are many diseases that can contribute to what your describing & it would be impossible to guess which it is......Your Vet will be able to diagnose and treat accordingly.....Treatment is always more successful if started early.....Make the call tomorrow & good luck...Let us know what you find out.....Karla
It's sounds like it maybe time for a visit to the vet. But until you are able to get the dog there. Try Gatorade, or pedolite to help keep them hydrate and maybe flush out your pups system. Also, try feeding them chicken white rice and broccoli. I pray your dog is ok. May god bless you and your pup, Kimberly
Yes, welcome. Your dog is pretty young and hope it is nothing serious. Agree he needs to be seen by the Vet and get complete blood work done. It is a good idea also to take in a fresh stool sample for analysis. Could be diabetes or a kidney issue going on.
Good luck and please update.
Took "Gunner" in to see Doc Smith this morning. Nothing showed up for the stool sample and BUN and Creatinin levels are high, as well as wbc. Doc thinks, after much investigating, Gunner has enteritis from drinking from the bird bath. Gave him 2 different antibiotics and said if not back to eating normal and gaining weight, to get him back in on Friday. Thanks for all your help...what a super forum....wasn't expecting feedback on my question...Bless you all!
Glad to hear you took him in!
Hope the meds work. To stimulate his appetite, try cooking up some chicken (no skin) and rice and just feed that or add it to his kibble. You could also pick up a can of good quality dog food, no grains, and see if that will encourage him to eat. Instead of 1or2 large meals, try 3 or 4 smaller meals a day.
Not sure what antibiotics you have but they can sometimes upset the stomach. If so, ask the Vet for something or see if you can use Pepcid, but check first.
Good luck and keep us posted please
Thank you for taking him to be checked out......Along with what Margot has told you about food, I would also add some PLAIN Yogurt.....Usually, I suggest low fat yogurt...You can feed it as a snack or with a meal.....
It will help replenish the GOOD bacteria that the antibiotic is going to kill & also will sooth the tummy......Very nutritious, too!!! Let us know how he's doing....Karla
P.S. If you need some help selecting a quality dogfood, let me know......You may be feeding a food that isn't good for him anyway.....Possibly why he doesn't like it any longer! 3 years is a long time to have to eat the same food everyday......I wouldn't want to either! :)
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.